MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPS-ITE CRKSCRW 5.5X14.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMPS-ITE CRKSCRW 5.5X14.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMPS-ITE CRKSCRW 5.5X14.7MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a bio-composite corkscrew, ar-1927bcf-3, was used during a procedure.As the surgeon was sewing the soft tissue around the tibia, he inserted the corkscrew and completed the case with no issue.After the procedure, the surgeon realized that the driver tip was broken off.The surgeon took an x-ray and he found that the broken piece was still in the patient.The surgeon thought it would cause more harm to do a second surgery, so therefore a second surgery is not planned.Additional information provided 11/20/19: sewing of soft tissue around the tibia was the main purpose of the surgery.The tip of the driver was lodged in the head of the anchor.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection identified that the distal end of the returned ar-1927bcf-3 driver had broken off of the shaft of the device, leaving approximately 109.06mm of the shaft remaining.The fragmented tip was not returned for investigation.Material analysis concluded that the ar-1927bcf-3 driver met all as-received specifications.As such, the observed condition is most likely the result of prying/leveraging the device during use.It was noted that the bone quality encountered during the procedure was not recorded.

Brand Name
BIO-COMPS-ITE CRKSCRW 5.5X14.7MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9396563
Report Number1220246-2019-01447
Device Sequence Number2708088
Product Code MAI
UDI-Device Identifier00888867023369
UDI-Public00888867023369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberBIO-COMPS-ITE CRKSCRW 5.5X14.7MM
Device Catalogue NumberAR-1927BCF-3
Device Lot Number10302624
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;